Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Order and dimension

Author: Richard M. Cohn
Journal: Proc. Amer. Math. Soc. 87 (1983), 1-6
MSC: Primary 12H05
MathSciNet review: 677218
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It will be shown that the conjectured Jacobi bound for the order of differential systems cannot be valid if a very natural conjecture concerning the differential dimension of such systems is false.

References [Enhancements On Off] (What's this?)

  • [1] R. M. Cohn, The Greenspan bound for the order of differential systems, Proc. Amer. Math. Soc. 79 (1980), 523-526. MR 572294 (81h:12020)
  • [2] C. G. J. Jacobi, De investigando ordine systematis aequationum differentialium vulgarium cujuscunque, Gesammelte Werke, Vol 5, Chelsea, New York, pp. 193-216.
  • [3] I. Kaplansky, An introduction to differential algebra, Hermann, Paris, 1957. MR 0093654 (20:177)
  • [4] E. R. Kolchin, Differential algebra and algebraic groups, Academic Press, New York and London, 1973. MR 0568864 (58:27929)
  • [5] D. König, Theorie der Endlichen und Unendlichen Graphen, Chelsea, New York, 1950.
  • [6] B. A. Lando, Jacobi's bound for the order of systems of first order differential equations, Trans. Amer. Math. Soc. 152 (1970), 119-135. MR 0279079 (43:4805)
  • [7] J. F. Ritt, Jacobi's problem on the order of a system of differential equations, Ann. of Math. (2) 36 (1935), 303-312. MR 1503224
  • [8] -, Differential algebra, Amer. Math. Soc. Colloq. Publ., vol 33, Amer. Math. Soc., Providence, R. I., 1950.
  • [9] S. J. Tomasovic, Jr., A generalized Jacobi conjecture for arbitrary systems of algebraic differential equations, Dissertation, Columbia University, 1976.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12H05

Retrieve articles in all journals with MSC: 12H05

Additional Information

Keywords: Jacobi bound, differential dimension, order, dimension conjecture, Ritt bound
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society